News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Rectal Bleeding


 pcdthebum - Mon Jul 09, 2007 2:49 am

Hello all,
I am a 20 year old male. In the past year or two i have been experiencing small amounts of rectal bleeding. I usually notice it a few times a month and it is just spots on the toilet paper. I don't know how i first noticed it, but I have checked since and noticed it several times, lasting several days each time. I do not think it is a huge problem, but I have no idea what it could be and how i can stop it. any advice?
Thanks
 Marceline F, RN - Mon Jul 09, 2007 11:09 am

User avatar Dear pcdthebum,
Are you having regular bowel movements? Are they normally soft formed brown stool? Severe constipation can cause rectal bleeding by irritating and "scratching" the walls of the rectum as one strains to have the BM. Also, do you know if you have hemorrhroids? These can easily bleed with either constipated stools or by harsh t-paper. If these are not the case, and if the bleeding continues, or you notice clots in the commode after a BM, you should talk to your PCP and tell him/her about the situation. It may indicate a need to closer evaluate your concerns.
 pcdthebum - Mon Jul 09, 2007 12:17 pm

Thank Marceline F for your reply. I have had normal BM, and yes they tend to be soft formed brown. I have had no problems with constipation, and to the best of my knowledge i do not have hemorrhroids ( clearly i have none externally i don't know internally).
 Marceline F, RN - Tue Jul 10, 2007 6:01 am

User avatar Dear pcdthebum,
Thank you for the additional information. Are the spots bright red or black or very dark maroon? The darker the color of the blood the higher up in the GI system they have occurred - turning darker as they form clots. If the spots are brighter - as implied by your comment that you noted them on the t-paper, it is highly suspicious of something being irritated near the rectum or in the large intestine.
As delicately as I can: are you and your sexual partner adventuresome to the point that there may be some anal irritation? If so, you may want to be somewhat more cautious.
In the absence of any obvious contributing factor, if the bleeding continues, gets more noticeable, you develop pain, or start to feel abnormally weak, please present to a local urgent care center or ER, or your Primary Care Physician if you have one for further evaluation.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here